prednisone again!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Elite Member

Date Joined Jul 2009
Total Posts : 14475
   Posted 10/20/2010 5:27 PM (GMT -6)   

After my terrible flare on Tuesday, the physical therapist asked my doctor to put me on a prednisone pack again. sad

Have any of y'all ever had prednisone pack almost every month? confused

 I hate how prednisone does me. I seemed to swell up like a balloon and want to eat everything in sight. However it sure does calm down my flairs.

The physical therapist did a very interesting massage technique for my back. The results of it lasted almost a full day. She would take her finger and very lightly touch places on my back. I could hardly feel her finger, but the results of what she was doing was amazing. My whole back would crawl and caused my shoulder to shake.

I also called the doctor and asked her if she would change my muscle relaxer to a cheaper generic. I have yet to hear from her mad

Meanwhile, to lower my pain I'm taking a half dose of Lortab left over from my surgery on my stomach last December. It definitely brings down my pain from a six to number two. 




Veteran Member

Date Joined Aug 2006
Total Posts : 9661
   Posted 10/20/2010 9:15 PM (GMT -6)   
I'm wonder if maybe you could just ask for a steroid injection.
Not the epi or nerve block type, but the one that goes into the muscle
in your backside. As it might be easier to do than taking the pills.
just something to consider, healing hugz
* Asthma, Allergies, Osteoarthritis, Spinal Stenosis, Degenative Disc (Lower Lumbar S1-L3 and Cervical C5,C6, C8 and T1), Fibromyalgia, Gerd,
Enlarged Pituitary Gland, Sjogren's, Ocular Migraines, mild carpel tunnel, ect.... "Would be nice if we could use the edit button in real life"...


White Beard
Forum Moderator

Date Joined Feb 2009
Total Posts : 3686
   Posted 10/20/2010 10:20 PM (GMT -6)   

Prednisone is one of those meds that is like a double edged sword, it really is amazing with all the things it is used for, and it works so well! but it also has some very nasty side affects! Some people have trouble sleeping while taking it, and some people it has an emotional component. It affects everyone a little differently! I know when I am on the higher doses of it for my Ulcertive Colitis it takes away just about all my aches and pains everywhere! But I have a difficult time sleeping when I am on it, and it also affects me emotionally, all I want to do is cry! When I was working as an RN on the Oncology unit I had a flare up of my UC and they had me on 90mg of Prednisone a day, and while taking care of dieing patients I would be crying along with their families! I begged the Doc to wean me off of it, as that is just not the thing to do when working like that! The other nurses use to think it was funny though! I have also been on the Z-pak like you many times and the side affects are a little bit less intense because of the strength. But with that med it is definitely a "Love/Hate" relationship!
I wish you well while you are on it!

White Beard
Moderator Chronic Pain
After spending nearly 22 1/2 years in the USAF, I retired in Sept, 1991. I then went back to school and became a licensed RN in 1994, and I worked on Oncology and then a Med Surg Unit, I became disabled in late 1999 and was approved SSD in early 2002!-- DDD, With herniated Disk at T-12 and L4-5. C5-C6 ACDF in Sep 2009, C6-C7 ACDF in Mar 1985, Osteoarthritis, Ulcerative colitis, Chronic Pain, Fibromyalgia, Complex Sleep Apnea, and host of other things to spice up my life!(NOT!) Medications:Oxycontin, Percocet, Baclofen, Sulfasalazine, Metoprolol, Folic Acid, Supplemental O2 at 3lpm with VPAP Adapt SV I am White Beard with a White Beard!

Mrs. Dani
Veteran Member

Date Joined Jun 2009
Total Posts : 2787
   Posted 10/21/2010 8:04 AM (GMT -6)   


Dear Joy,

     Good morning. It is so good to hear from you. *hugg* I am so sorry that you have to go back on oral steroids, again! It seems you just cant seem to get a break from it. I have never been on oral steroid for extended periods of time. My only experience is with cortisteroid epidurals every 3 months. So, very different. Mine doesn't have any of the side effects that you have to deal with. Maybe some valerian root tea or something along those lines that has a "calming" effect might help, minimally?

   Most of all I hope that after this, you can get a much needed break. From the steroids and the flares! Try to rest if you can, you sound exhausted to your very core.



TWO roads diverged in a yellow wood
And sorry I could not travel both
And be one traveler, long I stood

Chronic Pain Moderator

Elite Member

Date Joined Jul 2009
Total Posts : 14475
   Posted 10/21/2010 6:35 PM (GMT -6)   
The oddest thing about the steroids is I get dark red bags under my eyes. It's really helps my allergies right now. They are flairing up with asthma attacks upon everything else.
Today I went back to the PT and my pain was hovering around a 2 because I took lortab when my back started kicking up a fuss today. She took full advantage of the lower pain levels and put me through the mill. When I got home I tried to roll my computer table over to my chair and got hit by a very painful spasm twice before I moved it two feet over.
I'm very sleepy right now. I think I'll go to bed soon.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, March 17, 2018 10:39 AM (GMT -6)
There are a total of 2,940,602 posts in 322,675 threads.
View Active Threads

Who's Online
This forum has 161105 registered members. Please welcome our newest member, Cheyenne005.
278 Guest(s), 6 Registered Member(s) are currently online.  Details
Reltnie, BeatingThisBeast, Saipan Paradise, hrpufnstuf, Fairwind, Noggin2u2